Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 212, NWS Nashville, TN

September 10, 2016Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 10, 2016, 2:53 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2016, 2:53 PM CDT (19:53 UTC)
Expired
Sep 10, 2016, 3:45 PM CDT
In force
52 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 25 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 3:18 PM CDTTSTM WND DMG6 W Clarksville, TNTREE DOWN ON COOPER CREEK ROAD IN WESTERN MONTGOMERY COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WUUS54 KOHX 101953
SVROHX
TNC125-161-102045-
/O.NEW.KOHX.SV.W.0212.160910T1953Z-160910T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT SAT SEP 10 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
  NORTHERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 345 PM CDT

* AT 253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  BIG ROCK...OR 10 MILES SOUTHWEST OF FORT CAMPBELL NORTH...MOVING
  EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLARKSVILLE...INDIAN MOUND AND WOODLAWN. 

RIVERFEST IN CLARKSVILLE WILL ALSO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3647 8718 3644 8773 3662 8772 3664 8765
      3664 8718
TIME...MOT...LOC 1953Z 254DEG 31KT 3656 8760 

HAIL...<.75IN
WIND...60MPH
 
$$

27
2 follow-up statements
954 
WWUS54 KOHX 102009
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT SAT SEP 10 2016

TNC161-102018-
/O.CAN.KOHX.SV.W.0212.000000T0000Z-160910T2045Z/
STEWART TN-
309 PM CDT SAT SEP 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEWART COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3664 8718 3647 8718 3645 8761 3664 8764
TIME...MOT...LOC 2008Z 256DEG 30KT 3657 8744 

$$

TNC125-102045-
/O.CON.KOHX.SV.W.0212.000000T0000Z-160910T2045Z/
MONTGOMERY TN-
309 PM CDT SAT SEP 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN MONTGOMERY COUNTY...

AT 308 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLARKSVILLE...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE AND WOODLAWN. 

RIVERFEST IN CLARKSVILLE WILL ALSO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3664 8718 3647 8718 3645 8761 3664 8764
TIME...MOT...LOC 2008Z 256DEG 30KT 3657 8744 

HAIL...<.75IN
WIND...60MPH
 
$$

27
920 
WWUS54 KOHX 102031
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT SAT SEP 10 2016

TNC125-102045-
/O.CON.KOHX.SV.W.0212.000000T0000Z-160910T2045Z/
MONTGOMERY TN-
331 PM CDT SAT SEP 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN MONTGOMERY COUNTY...

AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLARKSVILLE...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE.

RIVERFEST IN CLARKSVILLE WILL ALSO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3664 8718 3647 8718 3645 8753 3664 8740
TIME...MOT...LOC 2031Z 279DEG 37KT 3651 8726 

HAIL...<.75IN
WIND...60MPH
 
$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:26 PM CDT, 27 minutes earlier.

Area forecast discussion, Sep 10, 2:26 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
226 PM CDT SAT SEP 10 2016

.DISCUSSION...

Current radar imagery showing a narrow band of showers and tstms
just now moving into our northwestern cwa. This convergence zone
should remain rather progressive with the activity approaching our
Plateau around 7 pm this evening. The activity should then exit
the plateau by midnight.

Latest sfc analysis indicates that this activity is just along and
ahead of the main cold frontal boundary. Thus, wind energy just
ahead of the boundary is elevated and the linear omega fields are
tapping into some elevated cape values as well.

For the fcst, will go ahead and include pre evening wording. Strong
storms are possible as well, with perhaps warning levels becoming
possible for a storm or two. Otw, look for clearing over western
areas late.

Moving forward, the next few days are looking dry with lower
humidity values. Still warm though as the shortwave pulls east and
heights quickly rebound.

In the ext fcst, weak w-e ridging will prevail. A weakening boundary
will attempt to approach around mid week but pops at best will be 20
percent. Late in the extended, we will see a pattern change as
stronger upper troughing and a frontal boundary moves our way. Will
include higher pops for next weekend.

For the ext temps, above normal values to continue although high
temps late in the extended will lower toward more seasonal levels.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions for a few more hours this afternoon. Flight
categories will decrease for a couple of hours at each terminal as
a line of showers and thunderstorms pushes through the mid-state.
Cigs should remain around 4k feet, but vis will drop with the
heavier rains, then improve quickly behind the line. The only
other reduction in flight categories should be IFR at CSV late
tonight behind the front.

The other story will be the winds. Breezy southwest to west winds
will be out ahead of the front with gusts to 20 kts. Winds should
relax fairly quickly behind the FROPA and turn northerly.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      62  84  56  88  64 /  40   0   0   0   0
Clarksville    58  81  54  87  61 /  10   0   0   0   0
Crossville     63  79  55  82  63 /  50   0   0  10  10
Columbia       62  85  55  88  65 /  40   0   0   0   0
Lawrenceburg   63  85  55  89  65 /  50   0   0   0   0
Waverly        59  81  55  86  63 /  20   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........Unger
Hazardous weather outlook, Sep 10, 5:30 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT SEP 10 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-111030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
530 AM CDT SAT SEP 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS...WITH GUSTY WINDS AND HEAVY
DOWNPOURS...CAN BE EXPECTED THIS AFTERNOON AND EVENING. SMALL
BRANCHES COULD FALL VICTIM TO THE WIND...AND HEAVY DOWNPOURS MAY
PRODUCE LOCALIZED PONDING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY STORM
DAMAGE OR FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE.

19

In the hours before

Special weather statement, Sep 10, 2:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT SAT SEP 10 2016

TNZ005-006-102030-
MONTGOMERY TN-STEWART TN-
239 PM CDT SAT SEP 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART AND MONTGOMERY
COUNTIES UNTIL 330 PM CDT...

AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG ROCK...OR 8 MILES EAST OF DOVER...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...DOVER...BIG ROCK...CUMBERLAND CITY...PALMYRA...
WOODLAWN...CUNNINGHAM AND INDIAN MOUND.

RIVERFEST IN CLARKSVILLE WILL ALSO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3664 8711 3656 8714 3655 8713 3655 8712
      3646 8712 3644 8715 3642 8715 3643 8717
      3641 8718 3641 8721 3635 8728 3632 8729
      3634 8757 3634 8759 3636 8759 3637 8761
      3637 8772 3633 8779 3633 8787 3664 8778
TIME...MOT...LOC 1939Z 247DEG 40KT 3651 8770

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:39 PM CDTSpecial Weather StatementOHXMontgomery, Stewart51 min
Sep 10, 3:26 PM CDTSpecial Weather StatementOHXRobertson34 min
Sep 10, 3:29 PM CDTSpecial Weather StatementOHXDickson46 min
Sep 10, 3:34 PM CDTSpecial Weather StatementOHXHickman41 min
Sep 10, 4:00 PM CDTSpecial Weather StatementOHXCheatham30 min
Sep 10, 4:03 PM CDTSpecial Weather StatementOHXSumner27 min
Sep 10, 4:21 PM CDTSpecial Weather StatementOHXDavidson, Williamson39 min
Sep 10, 4:28 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Sumner, Williamson32 min
Sep 10, 4:50 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson40 min
Sep 10, 5:01 PM CDTSpecial Weather StatementOHXMarshall, Maury29 min
Sep 10, 5:03 PM CDTSpecial Weather StatementOHXClay, Jackson, Macon, Smith, Trousdale27 min
Sep 10, 5:18 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Putnam, Rutherford, Smith, Wilson42 min
Sep 10, 5:33 PM CDTSpecial Weather StatementOHXBedford, Marshall42 min
Sep 10, 5:46 PM CDTSpecial Weather StatementOHXClay, Jackson, Overton, Pickett, Putnam29 min
Sep 10, 5:54 PM CDTSpecial Weather StatementOHXCannon, Cumberland, DeKalb, Van Buren, Warren, White66 min
Sep 10, 5:57 PM CDTSpecial Weather StatementOHXCoffee, Grundy63 min
Sep 10, 6:24 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett66 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.